Hair colour modifications comprise lightening/graying, darkening, or even a complete hair colour change, which may involve the scalp and/or all body hair. Systemic medications may cause hair loss or hypertrichosis, while hair colour change is an uncommon adverse effect. The rapidly increasing use of new target therapies will make the observation of these side effects more frequent. A clear relationship between drug intake and hair colour modification may be difficult to demonstrate and the underlying mechanisms of hair changes are often unknown. To assess whether a side effect is determined by a specific drug, different algorithms or scores (e.g. Naranjo, Karch, Kramer, and Begaud) have been developed. The knowledge of previous similar reports on drug reactions is a key point of most algorithms, therefore all adverse events should be recognised and reported to the scientific community. Furthermore, even if hair colour change is not a life-threatening side effect, it is of deep concern for patient's quality of life and adherence to treatment. We performed a review of the literature on systemic drugs which may induce changes in hair colour.

Ricci, F., De Simone, C., Del Regno, L., Peris, K., Drug-induced hair colour changes, <<EUROPEAN JOURNAL OF DERMATOLOGY>>, 2016; (n/A): N/A-N/A. [doi:10.1684/ejd.2016.2844] [http://hdl.handle.net/10807/84521]

Drug-induced hair colour changes

Ricci
Primo
;
Francesco; De Simone
Secondo
;
Clara; Del Regno
Penultimo
;
Laura; Peris
Ultimo
2016

Abstract

Hair colour modifications comprise lightening/graying, darkening, or even a complete hair colour change, which may involve the scalp and/or all body hair. Systemic medications may cause hair loss or hypertrichosis, while hair colour change is an uncommon adverse effect. The rapidly increasing use of new target therapies will make the observation of these side effects more frequent. A clear relationship between drug intake and hair colour modification may be difficult to demonstrate and the underlying mechanisms of hair changes are often unknown. To assess whether a side effect is determined by a specific drug, different algorithms or scores (e.g. Naranjo, Karch, Kramer, and Begaud) have been developed. The knowledge of previous similar reports on drug reactions is a key point of most algorithms, therefore all adverse events should be recognised and reported to the scientific community. Furthermore, even if hair colour change is not a life-threatening side effect, it is of deep concern for patient's quality of life and adherence to treatment. We performed a review of the literature on systemic drugs which may induce changes in hair colour.
Inglese
Ricci, F., De Simone, C., Del Regno, L., Peris, K., Drug-induced hair colour changes, <<EUROPEAN JOURNAL OF DERMATOLOGY>>, 2016; (n/A): N/A-N/A. [doi:10.1684/ejd.2016.2844] [http://hdl.handle.net/10807/84521]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/84521
Citazioni
  • ???jsp.display-item.citation.pmc??? 7
  • Scopus 25
  • ???jsp.display-item.citation.isi??? 25
social impact